MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Catalog Number 7205396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder scope surgery, the right side pedal was sticked causing to continually run unintendedly.A back-up device was available to complete the procedure with neither significant delay nor patient injuries.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of sticky right pedal could not be confirmed.Product did not continually run.Footswitch passed functional testing using a known good control unit and mdu.All functions perform as expected.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8121871
Report Number1643264-2018-00922
Device Sequence Number11353853
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1